Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 2, 2010, 4:20 PM CDT for Marengo County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 2, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 143 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS54 KBMX 022120
FFWBMX
ALC091-030015-
/O.NEW.KBMX.FF.W.0034.100602T2120Z-100603T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARENGO COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF LINDEN...
* UNTIL 715 PM CDT
* AT 409 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMASTON...MYRTLEWOOD AND CONSUL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE EXPECTED OVER THE NEXT
TWO HOURS...ON TOP OF OVER 2 INCHES THAT HAS ALREADY FALLEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3218 8801 3232 8797 3232 8793 3234 8796
3237 8795 3227 8751 3213 8756 3213 8761
3209 8762
$$
GOGGINS1 follow-up statement
099
WGUS74 KBMX 022306
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT WED JUN 2 2010
ALC091-030015-
/O.CON.KBMX.FF.W.0034.000000T0000Z-100603T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARENGO AL-
606 PM CDT WED JUN 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
CENTRAL MARENGO COUNTY...
AT 600 PM CDT...THE NATIONAL WEATHER SERVICE RADAR CONTINUED TO
DETECT THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RAINFALL HAS DIMINISHED SOMEWHAT IN INTENSITY...
HOWEVER...FLOODING IS STILL POSSIBLE AS RAIN FALLS OVER ALREADY
SATURATED GROUND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMASTON...MYRTLEWOOD...LINDEN AND CONSUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3218 8801 3232 8797 3232 8793 3234 8796
3237 8795 3227 8751 3213 8756 3213 8761
3209 8762
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:19 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 2, 3:19 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT WED JUN 2 2010 .DISCUSSION... AH SUMMERTIME. RELATIVELY WEAK UPPER LEVEL FLOW WILL KEEP CONDITIONS MOIST AND UNSTABLE UNTIL AT LEAST THE WEEKEND. FIRST THING TO DEAL WITH IS LEFTOVER CONVECTION THAT FIRE UP THIS AFTERNOON. SIMILAR TO RECENT DAYS...EXPECT THIS CONVECTION TO DIMINISH STARTING AROUND SUNSET. WILL HAVE TO DEAL WITH THE LEFTOVERS THAT ARE STILL PRETTY ACTIVE UNTIL THEN...HOWEVER. THE BIG OUTFLOW BOUNDARY IN THE OHIO VALLEY HAS RE-FIRED...AND THAT DEVELOPMENT IS A BIT DISCONCERTING. I HAVE MANY MEMORIES OF CONVECTIVE COMPLEXES THAT FORM WELL TO OUR NORTH THIS TIME OF YEAR...GET A HEAD OF STEAM...AND BARREL THEIR WAY INTO ALABAMA. WILL NEED TO KEEP AN EYE ON IT...AND IT MAY CAUSE ME TO KEEP AT LEAST SOME SMALL POPS THROUGH THE ENTIRE NIGHT (ESPECIALLY IN THE NORTHERN COUNTIES). MODELS DEPICTING ANOTHER UPPER LEVEL LOW CUTTING OFF NEAR TX/LA BORDER OVER THE NEXT 24 HOURS...BUT THEN HAVE SIGNIFICANT DIFFERENCES ON WHAT HAPPENS AFTER THIS. GFS (AND TO AN EXTENT THE NAM) SLOWLY MOVE THIS FEATURE WESTWARD AND EVENTUALLY GET IT CAUGHT UP IN THE WESTERLIES. 12Z ECMWF HOLDS THE LOW STATIONARY FOR A SHORT TIME... RETROGRADES IT TO THE RIO GRANDE...AND THEN FINALLY LIFTS IT NORTH INTO THE PLAINS STATES. THE GFS/NAM SOLUTION WOULD SUGGEST GOOD RAIN CHANCES AS THE LOW MOVES ACROSS OUR AREA...WHILE THE ECMWF WOULD SUGGEST DAILY POPS CLOSER TO CLIMO. I'M AFRAID I WILL HAVE TO PUNT ON THIS ONE AND MORE OR LESS SPLIT THE DIFFERENCE. NOT TO MENTION THAT EACH DAY'S RAIN CHANCES WILL ALSO LARGELY HINGE ON MESOSCALE FEATURES THAT ARE NOT FORECASTABLE THIS FAR OUT. SO...WILL GO WITH HIGHER POPS THAN THE ECMWF WOULD SUGGEST...AND A BIT LOWER ON HIGH TEMPS THAN THE MEX MOS SPITS OUT. /61/ && .AVIATION...18Z TAF DISCUSSION. TODAY WILL BE NOT UNLIKE THE LAST SEVERAL DAYS WITH PLENTY OF SHOWERS AND THUNDERSTORMS...ESPECIALLY AS YOU GO SOUTHEAST TOWARDS TOI AND MGM. THEY SHOULD SUBSIDE TO ONLY ISOLATED AFTER SUNSET...LEAVING A FEW BOUTS OF PERHAPS MVFR OR EVEN IFR CEILINGS AND VISIBILITIES. THIS WILL REALLY DEPEND ON THE RAINFALL THAT OCCURS DURING THE DAY TODAY. THAT WILL CERTAINLY NEED TO BE UPDATED WITH FUTURE ISSUANCES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 88 66 88 70 / 20 40 20 50 30 ANNISTON 69 88 69 88 72 / 20 50 30 60 30 BIRMINGHAM 70 88 70 88 72 / 10 40 30 60 20 TUSCALOOSA 69 90 69 90 73 / 10 50 20 50 20 CALERA 69 87 69 87 72 / 10 50 30 60 30 AUBURN 69 86 69 88 72 / 30 60 40 70 40 MONTGOMERY 70 88 70 92 74 / 20 70 40 70 40 TROY 69 86 70 89 74 / 30 60 50 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 12:32 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT WED JUN 2 2010 ALZ011>015-017>050-031745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1232 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 2:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT WED JUN 2 2010 ALZ039-022030- MARENGO- 259 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 330 PM CDT... AT 254 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR FAUNSDALE...OR 9 MILES WEST OF UNIONTOWN...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAUNSDALE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 3:23 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT WED JUN 2 2010 ALZ030-022100- SUMTER- 323 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 400 PM CDT... AT 321 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR COATOPA...OR 13 MILES SOUTHEAST OF LIVINGSTON. THESE STORMS WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELLAMY. COATOPA. DUG HILL. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 3:51 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT WED JUN 2 2010 ALZ037-043-022130- ELMORE-TALLAPOOSA- 351 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR ELMORE AND TALLAPOOSA COUNTIES UNTIL 430 PM CDT... AT 349 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MARTIN DAM...OR 10 MILES SOUTHWEST OF DADEVILLE...MOVING EAST AT 5 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARTIN LAKE AT KOWALIGA. MARTIN DAM. MAXWELL GUNTER RECREATION AREA. LAKE MARTIN SUSANNAH CROSSING. STILL WATERS RESORT. BLUE CREEK MARINA. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 3:59 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 PM CDT WED JUN 2 2010 ALZ039-022145- MARENGO- 359 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 445 PM CDT... AT 358 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MILLER...OR 8 MILES SOUTHEAST OF LINDEN...MOVING EAST AT 10 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OCTAGON. MAGNOLIA. THOMASTON. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 2, 4:09 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT WED JUN 2 2010 ALZ040-022200- DALLAS- 409 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 500 PM CDT... AT 409 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BOGUE CHITTO...OR 14 MILES WEST OF SELMA...MOVING EAST AT 15 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BOGUE CHITTO. HAZEN. POTTER STATION. OLD CAHABA PARK. DALLAS COUNTY HORSE ARENA. MEMORIAL STADIUM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 2, 4:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT WED JUN 2 2010 ALZ023-022200- TUSCALOOSA- 413 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 500 PM CDT... AT 414 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR DEERLICK CREEK CAMPGROUNDS...OR NEAR HOLT...MOVING EAST AT 10 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DEERLICK CREEK CAMPGROUNDS. FLEETWOOD. CAMP HORNE BSA. LAKE WILDWOOD. COALING. BROOKWOOD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:34 PM CDT | Flash Flood Warning | BMX | Perry | 56 min |
| Jun 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 2 hr |
| Jun 2, 3:28 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes | 62 min |
| Jun 2, 3:41 PM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 3 hr |
| Jun 2, 4:01 PM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 119 min |
| Jun 2, 4:11 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 4:38 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 112 min |
| Jun 2, 4:46 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 119 min |
| Jun 2, 4:49 PM CDT | Areal Flood Advisory | BMX | Randolph | 116 min |
| Jun 2, 5:57 PM CDT | Areal Flood Advisory | BMX | Marengo | 2 hr |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 119 min |
| Jun 2, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 33 min |
| Jun 2, 6:51 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 24 min |
| Jun 2, 6:54 PM CDT | Areal Flood Advisory | BMX | Sumter | 111 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.